- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 623726, 4 pages
A Note on Gronwall’s Inequality on Time Scales
College of Mathematics and Computer Science, Fuzhou University, Fuzhou 350002, China
Received 29 May 2014; Accepted 6 June 2014; Published 1 July 2014
Academic Editor: Yonghui Xia
Copyright © 2014 Xueru Lin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper gives a new version of Gronwall’s inequality on time scales. The method used in the proof is much different from that in the literature. Finally, an application is presented to show the feasibility of the obtained Gronwall’s inequality.
1. Introduction and Motivation
Recently, an interesting field of research is to study the dynamic equations on time scales, which have been extensively studied. For example, one can see [1–17] and references cited therein. A time scale is an arbitrary nonempty closed subset of the real numbers . The forward and backward jump operators are defined by . A point , , is said to be left dense if and right dense if and . The mapping defined by is called graininess. A function is said to be rd-continuous provided is continuous at right-dense points. The set of all such rd-continuous functions is denoted by . A function is regressive provided for . Denote .
One of important topics is the differential inequalities on time scales. A nonlinear version of Gronwall’s inequality is presented in [2, Theorem 6.4, pp 256]. This version is stated as follows.
Theorem A. Let , , and . Then implies
Taking , a classical version of Gronwall’s inequality follows (see [2, Corollary 6.7, pp 257]).
Theorem B. Let , , , and . Then implies
This paper presents a new version of Gronwall’s inequality as follows.
Theorem 1. Let and . Suppose that , , and . Then implies
Remark 2. Note that, for , inequality (5) reduces to
which is different from inequality (3) in Theorem B. Since Theorem B requires , we see that Theorem B cannot be applied to (7). Moreover, the method used to prove Theorem A cannot be used to prove Theorem 1. To explain this, recall the proof of Theorem A in . Let . Then and
By comparing theorem and variation of constants formula,
and hence Theorem A follows in view of .
Now we try to adopt the same idea used in  to estimate inequality (7). Let . Then and By comparing theorem and variation of constants formula, we have which implies If we were to use the same idea as in , we should combine (12) with However, on one side, ; on the other side, . These two inequalities cannot lead us anywhere.
Therefore, some novel proof is employed to prove Theorem 1. One can see the detailed proof in the next section.
2. Proof of Main Result
Before our proof of Theorem 1, we need some lemmas.
Lemma 3 (chain rule ). Assume is delta differentiable on . Assume further that is continuously differentiable. Then is delta differentiable and satisfies
Lemma 4. Suppose that is positive delta differentiable on and is regressive. Then is a preantiderivative of function , where and is the principal logarithm function.
Proof of Theorem 1. To prove Theorem 1, we divide it into two cases.
Case 1. For , in this case, we have Hence, it is easy to conclude that for .
Case 2. For , let . For any , we have Noting that , we have . Thus, we have Multiplied by on both sides of the above inequality, it follows that or Since , . Using the fact that is nondecreasing with respect to for , we have An integration of the above inequality over leads to It follows from Lemma 4 that or which leads to Therefore, for . This completes the proof of Theorem 1.
3. An Application
Inequality (5) has many potential applications. For instance, it can be used to study the property of the solutions to the dynamic systems. Consider the following linear system: Let and be two solutions of (26) satisfying the initial conditions and , respectively.
Theorem 5. Suppose that is bounded on . Then one has where
Conflict of Interests
The author declares that there is no conflict of interests regarding the publication of this paper.
This work was supported by JB12254.
- M. Bohner, G. Guseinov, and A. Peterson, Introduction to the Time Scales Calculus, Advances in Dynamic Equations on Time Scales, Birkhäauser, Boston, Mass, USA, 2003.
- M. Bohner and A. Peterson, Dynamic Equations on Time Scales, An Introduction with Applications, Birkhäuser, Boston, Mass, USA, 2001.
- R. P. Agarwal, M. Bohner, and D. O'Regan, “Dynamic equations on time scales: a survey,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 1–26, 2002.
- R. P. Agarwal, M. Bohner, and D. O'Regan, “Time scale boundary value problems on infinite intervals,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 27–34, 2002.
- L. Erbe, A. Peterson, and P. Řeháka, “Comparison theorems for linear dynamic equations on time scales,” Journal of Mathematical Analysis and Applications, vol. 275, no. 1, pp. 418–438, 2002.
- L. Erbe and A. Peterson, “Green functions and comparison theorems for di ff erential equations on measure chains,” Dynamics of Continuous, Discrete and Impulsive Systems, vol. 6, no. 1, pp. 121–137, 1999.
- W. N. Li, “Some integral inequalities useful in the theory of certain partial dynamic equations on time scales,” Computers and Mathematics with Applications, vol. 61, no. 7, pp. 1754–1759, 2011.
- W. N. Li, “Some delay integral inequalities on time scales,” Computers & Mathematics with Applications, vol. 59, no. 6, pp. 1929–1936, 2010.
- Y. H. Xia, J. Cao, and M. Han, “A new analytical method for the linearization of dynamic equation on measure chains,” Journal of Differential Equations, vol. 235, no. 2, pp. 527–543, 2007.
- Y. Xia, X. Chen, and V. G. Romanovski, “On the linearization theorem of Fenner and Pinto,” Journal of Mathematical Analysis and Applications, vol. 400, no. 2, pp. 439–451, 2013.
- Y.-H. Xia, J. Li, and P. J. Y. Wong, “On the topological classification of dynamic equations on time scales,” Nonlinear Analysis: Real World Applications, vol. 14, no. 6, pp. 2231–2248, 2013.
- Y. Xia, “Global analysis of an impulsive delayed Lotka-Volterra competition system,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 3, pp. 1597–1616, 2011.
- Y. H. Xia, “Global asymptotic stability of an almost periodic nonlinear ecological model,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 11, pp. 4451–4478, 2011.
- Y. Xia and M. Han, “New conditions on the existence and stability of periodic solution in Lotka-Volterra's population system,” SIAM Journal on Applied Mathematics, vol. 69, no. 6, pp. 1580–1597, 2009.
- Y. Gao, X. Yuan, Y. Xia, and P. J. Y. Wong, “Linearization of impulsive differential equations with ordinary dichotomy,” Abstract and Applied Analysis, vol. 2014, Article ID 632109, 11 pages, 2014.
- Y. Gao, Y. Xia, X. Yuan, and P. Wong, “Linearization of nonautonomous impulsive system with nonuniform exponential dichotomy,” Abstract and Applied Analysis, vol. 2014, Article ID 860378, 7 pages, 2014.
- Y. Xia, X. Yuan, K. I. Kou, and P. J. Y. Wong, “Existence and uniqueness of solution for perturbed nonautonomous systems with nonuniform exponential dichotomy,” Abstract and Applied Analysis, vol. 2014, Article ID 725098, 10 pages, 2014.